Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Stopped taking pills for breast cancer after chemotherapy. Reason for mild increase in ESR level?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions

My mom is around 63 she had stage 1 breast cancer. Her chemotherapy and radiotherapy were finished about 3 months ago. Since her cancer type was triple negative she does not take pills after her treatment. For following up her condition, her blood was tested last week and her ESR is 44 while the normal range is less than 30. What does it mean? It means that her body did not respond to the therapy positively?

With best regards,

Some other results of her test:

WBC 7.1 unit x10*3/micl
RBC 4.55 unit x10*6/micl
Hemoglobin 11.4
Hematocrite 37
M.C.V 81.32
M.C.H 25.05
M.C.H.C 30.81
ESR H 44 mm/1hr normal range 0-30
Platelets 316 unit x10*3/micl


CA 15-3 8.7 U/ml
CEA 1.4 ng/ml

Posted Sun, 24 Mar 2013 in Breast Cancer
Answered by Dr. Rakhi Tayal 10 minutes later

Thanks for posting your query.

I have seen all the test reports. The mild increase in ESR (Erythrocyte sedimentation rate) might be due to mild anaemia that your mother is having. The less than normal levels of haemoglobin can cause such a marginal rise of ESR. This is not suggestive of any failure of therapy she had for breast carcinoma.

Since both the tumor markers - CA-15 and CEA are within normal limits, there is nothing to worry.
Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor